How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Nurse Susan Your Own Question
Nurse Susan
Nurse Susan, Nurse (RN)
Category: Health
Satisfied Customers: 1091
Experience:  RN, BSN, MSN-ED, Nurse Educator whose passion is helping people understand their health and wellness
Type Your Health Question Here...
Nurse Susan is online now
A new question is answered every 9 seconds

Can stomach ulcers cause diareahha

This answer was rated:

Can stomach ulcers cause diareahha?

Id like to help you but need some additional information. What color is this diarrhea? (Black, brown, etc) How long have you had it? Whats its consistency (tarry, runny, etc)?

And what leads you to believe you have a stomach ulcer? What are you feeling?

Thanks for clarifying,
Customer: replied 7 years ago.
Diarrhea is yellowish in colour; and made up of fragments or sometimes runny.
I have had it for two years as a result of use of antibiotics for osteomyelitis occuring because of spinal surgical infection.- staphiliccocus aureus.
Just tested for C.Difficile; results negative.
Waiting for endoscopy and antibiotic septra has been put on hold, already off it for 4 weeks.
Diarrhea seemed to be ending and stools forming properly for a few days last week but is now reoccuring daily several times a day.
Stomach pain occurs daily but not as severe as two weeks ago when I stopped taking celebrex which I have been taking with positive results for 8 years for fibromyalgia and osteoarthritis. Severe joint and muscle pain rack me now as well as having the diarrhea and stomach pain.

Im so sorry to hear of your distress...what an ordeal youve been through.

I have a few more questions now, howeber. Please tell me when you get this pain...after you eat, before you eat? And what makes the pain worse? What makes it better; does it go away when you eat? Do you notice it with ALL foods or only certain foods?

Thanks for the additional information.
Customer: replied 7 years ago.
I have tried to get a handle on this and can't seem to find a definitive pattern. I believe it happens most after breakfast, lunch, but not always dinner. I avoid caffeine and chocolate but sometimes have one tea in the afternoon. I also try to avoid greasy and spicy foods and end up on a very poor diet, with not a lot of protein (which worries me) except for cheese and eggs and milk. I eat next to no vegetables either and very little fruit. I live alone and do not feel inclined to cook for myself. I will pick up a tuna or salmon salad sandwich if I am in the grocery store; occasionally have a beef pie or spinach quiche. That's all I can think of for now. Thanks.

I hope I can give you some guidance here.

Generally, people with stomach ulcers tend to feel better after eating; this is because the food helps neutralizes the acid thats in the stomach. The pain returns when the stomach is empty.

Pain AFTER eating as you describe is more commonly associated with heartburn or GERD, a situation where stomach acid refluxes up the esophagus.

However, you have been on celebrex for quite a while, and even though its gentler than its chemical cousin ibuprophen, (motrin), it to is implicated in ulcers. And not all people show the textbook symptoms for disease, so an ulcer certainly cant be ruled out.

Neither ulcers nor heartburn is associated with normal diarrhea. I am happy you said your diarrhea was not black and tarry, as black tarry stools can indicate the presence of blood.

I havent seen you of course, so my answer is only my best guess based on what youve written. Your diarrhea may possibly be from the Septra you have been taking for so long. Septra, as all antibiotics, dont discriminate and will kill the normal bacteria and the bad. So if the balance of good bacteria is off in your gut, you CAN have diarrhea. C diff can flourish as a result, but you tested negative for that. Often when C diff is tested for they will run tests for shigella as well, Im assuming that to was negative.

Your stomach aches may be from the spasming of the intestines which contribute to diarrhea.

Another possible process that could be occuring is ulcerative collitis, again most likely caused by the Septra. This is inflammation of the intestines, and it to can lead to diarrhea.

I read also of the joint and muscle pain, and of the history of fibromyalgia and osterarthritis. Its possible the increase in pain may be due to a flare up of the fibromyalgia; its also possible the pain has increased because you stopped the celebrex.

There are some things you can do, in consultation with your physician. Replacing the beneficial bacteria may be an option, and that can be done with supplements of lactobacilis and acidolphilis. These are available in health food stores. Yoghurt also has this bacteria but not in sufficient numbers.

You can also ask your doctor for a medication to help with the presumed intestinal spasms...if this is not ulcerative collitis.

The endoscopy can tell whats happening in your esophagus, and see if there is an ulcer, but I would also reccomend a lower GI evaluation. That would help to identify a collitis as well.

Here is information on heartburn:

Here is information on ulcers:

Here is information on ulcerative collitis:

I hope I was able to help,
Nurse Susan and 5 other Health Specialists are ready to help you